NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jan 16, 7:09 AM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Jan 16, 7:09 AM EST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
709 AM EST Sat Jan 16 2021
.SYNOPSIS...
Colder temperatures and intermittent snow showers will prevail
throughout the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Positive vorticity advection this morning and a shortwave temperature
trough aloft in the Ohio Valley is allowing for scattered snow
showers to develop with ample moisture available through the DGZ.
The chance for snow showers will continue this morning with a shift
in the wind from the west, when orographic lift is likely to
accumulate snow in the higher elevations through the period. Most
locations will see less than an inch in accumulation, with the ridges
being the focal point for higher amounts.
Expected snow accumulation in the ridges has warranted a Winter
Weather Advisory which will go into effect at 1 PM. Total snowfall
accumulation will be 3-5 inches in the highest terrain.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
Though the bulk of accumulating snow will be done with by Sunday
morning, the chance for snow showers will continue through the day
as another shortwave approaches from the Great Lakes.
This wave will propagate northeastward Sunday night which will
decrease the snow shower coverage. In the wake of the exiting upper
low, heights will briefly rise and most of the snow shower activity
should be confined to the I-80 corridor and ridges with the minor
cold advection and westerly winds.
Temperatures Sunday and Monday will be near seasonal values.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Periodic snow showers are possible through the rest of the week as a
series of shortwave troughs cross the region.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
Areas of LIFR to MVFR fog, freezing fog and -shsn are expected to
continue this morning with saturated low lvls.
Widespread MVFR is expected with sct -shsn later this morning thru
aftn as an upper low moves across the region. With low convective
thresholds, snow showers should become enhanced this aftn with tempo
IFR for most ports. Snow showers should taper off this eve as the
upper low shifts east and temps fall below convective thresholds,
though widespread MVFR cigs should continue with low lvl moisture in
place.
.Outlook...
Restrictions and ocnl shsn are likely thru Tue with a series of
crossing troughs.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...Winter Weather Advisory from 1 PM this afternoon to 7 AM EST Sunday
for WVZ512>514.
&&Special weather statement, Jan 16, 6:08 AM EST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
608 AM EST Sat Jan 16 2021
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-161315-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-
Including the cities of New Philadelphia, Dover, Carrollton,
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz,
Steubenville, Zanesville, Cambridge, Martins Ferry,
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage,
Grove City, Oil City, Franklin, Tionesta, New Castle,
Ellwood City, Butler, Clarion, Punxsutawney, Brookville,
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg,
Waynesburg, Murrysville, Greensburg, New Kensington,
Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown,
Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling,
and Moundsville
608 AM EST Sat Jan 16 2021
Freezing fog is occurring this morning. Use caution while driving,
especially on bridges and overpasses. Sidewalks will be slippery
as well if left untreated.